Arkansas, 2005

Drought in Arkansas, November 1 to 30, 2005

November 1 to 30, 2005 · NWS TSA · 7 events in 7 counties and zones

7 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 7:37 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Oct 31, 7:37 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
737 PM CST MON OCT 31 2005

.UPDATE...
ISSUED A QUICK UPDATE FOR CLOUD/PRECIP TRENDS THIS EVENING AS CLEARING
CONTINUES TO PROGRESS FROM WEST TO EAST ACROSS THE AREA. MADE NO
ADJUSTMENTS TO TEMPS...BUT MAY LOWER MINS JUST A LITTLE BIT IN A
FEW LOCATIONS WITH ANOTHER UPDATE IN A LITTLE WHILE. WILL WATCH
TEMP TRENDS IN THE MEANTIME AS WINDS CONTINUE TO DROP OFF.

&&

.PREV DISCUSSION... (ISSUED 218 PM CST MON OCT 31 2005)

DISCUSSION...
IN THE HEY HOW BOUT THAT DEPARTMENT...RADAR INDICATING A NARROW
BAND OF LAKE EFFECT SHOWERS STREAMING SSW OFF LAKE OOLOGAH (SRN
NOWATA/NRN ROGERS COUNTIES). KINX VWP SHOWING A DEEP NLY FLOW ALONG
THE SPINE OF THE LONGISH NARROW LAKE...WHICH IS APPARENTLY ENOUGH TO
PRODUCE THIS PHENOMENA. IVE NOTICED THIS JUST A HANDFULL OF TIMES
OVER THE PAST 10 YEARS.

OTHERWISE...COLD FRONT IS CURRENTLY PUSHING OVER NW AR AND EXTREME
SERN OK...AND WILL EXIT THE AREA SHORTLY. WILL CARRYING SOME LOW
POPS OVER THE FAR ERN COUNTIES...AND PERHAPS OVER NERN OK TO ACCOUNT
FOR LIGHT WRAP-AROUND PRECIP. CLEARING LINE HAS MOVED INTO SERN
KS...AND EXPECT RAPID CLEARING LATER TONIGHT. WINDS SHOULD FALL OFF
THIS EVENING...SO WILL SEE GOOD RADIATIONAL COOLING CONDITIONS WITH
MOST AREAS DROPPING OFF OFF TO AROUND 40F WITH MID 30S IN THE COLDER
VALLEY AREAS.

ANOTHER COLD NIGHT IN STORE TUESDAY NIGHT AS SFC RIDGE SETTLES OVER
THE REGION. GENERALLY WENT AT OR BELOW THE COLDEST
GUIDANCE...ESPECIALLY OVER SERN OK.

SLY SFC FLOW RETURNS BY WEDNESDAY...ALONG WITH STRENGTHENING SWLY
H85 FLOW. THIS SHOULD BE ENOUGH TO WARM AFTERNOON TEMPS A GOOD 10
DEGREES ABOVE CLIMATOLOGICAL AVERAGES AREAWIDE.

EXTENDED...
MID-LEVEL HEIGHTS WILL RISE IN WAKE OF EXITING UPPER LOW...WITH FLAT
RIDGING/ZONAL FLOW BY MID-TO-LATE WEEK. BASED ON GFS LOW-LEVEL
TEMPS/THICKNESS...THURSDAY WILL BE ANOTHER WARM DAY AND WILL SIDE WITH
WARMER ENSEMBLE SOLUTIONS.

MEDIUM RANGE MODELS (ESPECIALLY THE GFS AND CANADIAN) ARE NOW
SUGGESTING THAT ZONAL FLOW WILL BUCKLE BY THIS WEEKEND...WITH
LONGWAVE RIDGING ALONG THE W COAST. THIS WILL DRIVE A FAST MOVING
SHORTWAVE THROUGH THE PLAINS ON SATURDAY WITH AN ASSOCIATED SFC
LOW/COLD FRONT PASSING THROUGH LATER THAT DAY. LOW-LEVEL MOISTURE
RETURN IS QUESTIONABLE AS GFS SUGGESTS SFC RIDGING ALONG THE
GULF...SO WILL LIMIT LOW POPS TO SATURDAY AFTERNOON. SLIGHTLY COOLER
PACIFIC AIR WILL MOVE IN FOR SUNDAY...AND LATEST 12Z MEX GUIDANCE
LOOKS GOOD WITH WARMER AFTERNOON TEMPS THAN PREVIOUS RUN.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

FORECASTER ID= 4
Hazardous weather outlook, Oct 31, 9:44 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
944 PM CST MON OCT 31 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
935 PM CST MON OCT 31 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPECTED.

DISCUSSION...
THE SYSTEM THAT BROUGHT FROM ONE HALF TO ONE AND ONE HALF INCHES OF
RAIN TO A MAJORITY OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL
PULL AWAY OVERNIGHT. SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...WHERE ELEVATED FIRE DANGER HAS BEEN A CONCERN...RECEIVED THE
MOST RAINFALL FROM THIS SYSTEM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...ELEVATED FIRE WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER LEVEL TROUGH WILL CAUSE A SURFACE LOW OVER THE CENTRAL
PLAINS TO DEEPEN THURSDAY.  AS THE LOW DEVELOPS SUSTAINED SOUTH
WINDS WILL INCREASE TO AROUND 15 MILES AN HOUR. THE COMBINATION
OF WIND AND RELATIVELY LOW RELATIVE HUMIDITY WILL PRODUCE AN
ELEVATED FIRE WEATHER POTENTIAL. A LARGE VARIABLE TO THE FIRE
WEATHER HAZARD WILL BE HOW QUICKLY LOCATIONS DRY OUT FROM THE
RAIN THAT FELL MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Benton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Benton forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
36.339, -94.256 (the zone’s center; the record gives no point)

The prolonged absence of significant rainfall across northwestern Arkansas resulted in the development of severe drought conditions (D2) across much of the region. Streamflow was well below normal for tributaries of the Arkansas River basin. Major reservoirs were below 70 percent of their normal pools by the end of November.

Drought, Carroll

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Carroll forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
36.341, -93.538 (the zone’s center; the record gives no point)

Drought, Crawford

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Crawford forecast zone
Reported by
EMERGENCY MANAGER

Drought, Franklin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
EMERGENCY MANAGER

Drought, Madison

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Madison forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
36.011, -93.725 (the zone’s center; the record gives no point)

Drought, Sebastian

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sebastian forecast zone
Reported by
EMERGENCY MANAGER

Drought, Washington

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.979, -94.216 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480006, 5480007, 5480008, 5480009, 5480010, 5480011, 5480012.